Alert archive / Florida / Frost Advisories in 2018
Frost Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this frost advisory at Dec 11, 2018, 3:16 PM EST for 6 counties in Florida. It took effect at Dec 12, 2018, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2018, 3:16 PM EST (20:16 UTC)
- In effect from
- Dec 12, 2018, 3:00 AM EST
- Expired
- Dec 12, 2018, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -209 m²/s²
- 0-3 km storm-relative helicity
- -199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842 WWUS72 KMLB 112016 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 316 PM EST Tue Dec 11 2018 FLZ041-044>046-053-058-144-121300- /O.NEW.KMLB.FR.Y.0002.181212T0800Z-181212T1300Z/ Inland Volusia County-Northern Lake County-Orange-Seminole- Osceola-Okeechobee-Southern Lake County- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, Okeechobee, Clermont, Mascotte, and Groveland 316 PM EST Tue Dec 11 2018 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST WEDNESDAY... The National Weather Service in Melbourne has issued a Frost Advisory, which is in effect from 3 AM to 8 AM EST Wednesday. * TEMPERATURE...Low temperatures will fall into the mid to upper 30s across much of the the area late tonight, leading to the development of frost. Across more urbanized interior locations and along the coast, frost development should be patchy. However, across low lying and rural locations in the advisory area, greater coverage of frost is expected from late tonight through early Wednesday morning. * IMPACTS...Take necessary precautions to protect sensitive vegetation from the frosty conditions. Also, many home fires occur during cold weather episodes. Use extreme caution with space heaters, keeping the heater away from all material that may be combustible, such as pillows, blankets and curtains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that areas of frost are expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Weitlich
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Dec 11, 10:45 AM EST, 4 hours 31 minutes earlier.
Area forecast discussion, Dec 11, 10:45 AM EST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1045 AM EST Tue Dec 11 2018
.DISCUSSION...
...Another Cold Night Tonight with Patchy to Areas of Frost
Developing Across the Region Late...
Stubborn low clouds that have moved back into northern portions of
east central Florida will finally diminish into this afternoon, as
drier air continues to move into the region behind exiting mid
level S/W trough. Even with full sunshine across most areas this
afternoon, it will be a breezy and much cooler than normal day,
with temperatures only reaching into the upper 50s to low 60s
across the area.
High pressure along the northern Gulf coast will continue to build
east and across FL into tonight. This combined with a dry airmass
in place, will produce light winds and clear skies that will
allow temperatures to fall quickly past sunset and make for
another cold night. Temperatures are expected into the 40s this
evening, with lows in the mid to upper 30s late tonight across
much of the area. These conditions will be favorable for the
development of patchy to areas of frost across much of east
central Florida. Greatest coverage of frost will likely be
northwest of I-4 corridor and over normally colder locations west
of I-95, south of Orlando. Will take a final look at forecast
lows from the new guidance coming in for any decisions on Frost
Advisories for the area with the updated afternoon package.
&&
.AVIATION...Tempo MVFR cigs still possible through early afternoon
with lingering low stratocu deck, mainly over TAF sites north of
Melbourne. Then as drier air continues to filter into the area in
the breezy NW flow, skies will finally clear with VFR conditions
expected area-wide.
&&
.MARINE...Fresh to strong northwest winds around 20 to 25 knots
are being generated across the waters due to tight pressure
gradient between low off the Carolina coast and high pressure
building in from the west. These winds will veer to the N/NE and
diminish into tonight as low exits east into the Atlantic and
high builds across FL. However, seas will be slow to diminish
offshore, so the SCA in place over the waters today will then
transition to a SCA for seas just for the offshore waters late
this evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 59 38 65 48 / 10 0 0 0
MCO 60 39 70 51 / 0 0 0 0
MLB 60 39 70 55 / 10 0 0 10
VRB 61 40 72 56 / 10 0 0 10
LEE 59 38 67 48 / 0 0 0 0
SFB 59 38 69 52 / 0 0 0 0
ORL 58 41 69 52 / 0 0 0 0
FPR 61 40 71 55 / 10 0 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EST this afternoon for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 10 PM EST this evening for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Small Craft Advisory for hazardous seas from 10 PM this evening
to 10 AM EST Wednesday for Flagler Beach to Volusia-Brevard
County Line 20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Weitlich/VolkmerHazardous weather outlook, Dec 11, 9:06 AM EST, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 906 AM EST Tue Dec 11 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-120100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 906 AM EST Tue Dec 11 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .EXCESSIVE COLD IMPACT... High pressure will build across north Florida tonight with mostly clear skies and light northerly winds expected. Patchy frost is expected late across interior and inland areas with areas of frost across colder locations north of the Interstate 4 corridor and also across Osceola and Okeechobee counties. Those with tender outdoor vegetation should take precautions to protect plants from frost late tonight and early Wednesday morning. .RIP CURRENT IMPACT... Wind and sea conditions will produce a moderate risk of rip currents at the beaches of east central Florida. Always swim within sight of a lifeguard. .WIND AND SEA IMPACT... Northwest winds to around 20 knots will make for hazardous boating conditions today across the east central Florida Atlantic waters. Winds will become northerly tonight with seas remaining hazardous across the offshore and gulf stream waters. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Boating conditions will remain poor to hazardous through at least Wednesday. Poor to hazardous marine conditions will return late Thursday and into Saturday with the approach and passage of another low pressure system across the Florida peninsula. Another strong cold front is forecast to approach the area Friday and cross the region Friday night. Ahead of the front, numerous showers and a chance for thunderstorms are expected. Some of the storms could be strong with locally heavy rain, gusty winds and cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Volkmer
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 4:01 AM EST | Small Craft Advisory for Hazardous Seas | MLB | 30 hr |
Nearby
Frost Advisories in Florida, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.